Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had stomach flu, vomiting and diarrhea. Should I be concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions
I've had the stomach flu for 6 days now. Vomiting and diarrhea. I haven't vomited in a couple of days, but have had diarrhea every day with a really upset stomach. Now my stools are black. I didn't know if I should be concerned?
Posted Fri, 13 Dec 2013 in Digestion and Bowels
Answered by Dr. Guru 23 minutes later
Brief Answer: Yes, you need to be concerned Detailed Answer: Hi, Thanks for consulting HealthcareMagic! Yes, you need to be concerned. Usually, blood when mixed with some intestinal secretions forms black colored stool. The causes of black colored stool include gastrointestinal bleeding(bleeding from bowel or gut wall) which inturn is by conditions like peptic ulcer etc. These should be ruled out immediately. Based on physical examination findings, you may need investigations like stool for occult blood, endoscopy, complete blood picture etc. I suggest you to consult a gastroenterologist ASAP. Hope I have answered your query. Let me know if you have have any clarifications. If not, you can close the discussion and rate the answer. If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows: WWW.WWWW.WW Wish you good health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor